[show abstract] [hide abstract]
ABSTRACT: A prolonged coronary artery spasm with interruption of coronary blood flow can lead to myocardial necrosis and increase of cardiospecific enzymes and can be complicated with cardiac rhythm disturbances, syncopc, or even sudden cardiac death.
A 55-year old male felt a severe retrosternal pain when exposing himself to cold weather. The pain lasted for 20 minutes and was followed by the loss of conscience. Electrocardiogram (ECG) showed a complete antrioventricular (AV) block with nodal rhythm and marked elevation of ST segment in inferior leads. Electrocardiogram was soon normalized, but serum activities of cardiospecific enzymes were increased. Coronarography showed normal findings for the left coronary artery and a narrowing at the middle part of the right coronary artery, which disappeared after intracoronary application of nitroglycerine. The following therapy was prescribed: Diltiazem, Amlodipin, Isosorbid mononitrate, Molisdomin, Atrovastatin, Aspirin and Nitroglycerine spray. After 7 months medicaments were abandoned and the patient experienced again reccurent chest pain episodes at rest. Transitory ST segment elevation was recorded in inferior leads of ECG, but without increase of cardiospecific enzymes serum activities. After restoration of the medicament therapy anginal episodes ceased.
Coronary dilators in maximal doses can prevent attacks of vasospastic angina.
Vojnosanitetski pregled. Military-medical and pharmaceutical review 07/2011; 68(7):611-5. · 0.21 Impact Factor